Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the Harnack inequality for a class of hypoelliptic evolution equations


Authors: Andrea Pascucci and Sergio Polidoro
Translated by:
Journal: Trans. Amer. Math. Soc. 356 (2004), 4383-4394
MSC (2000): Primary 35K57, 35K65, 35K70
DOI: https://doi.org/10.1090/S0002-9947-04-03407-5
Published electronically: January 16, 2004
MathSciNet review: 2067125
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a direct proof of the Harnack inequality for a class of degenerate evolution operators which contains the linearized prototypes of the Kolmogorov and Fokker-Planck operators. We also improve the known results in that we find explicitly the optimal constant of the inequality.


References [Enhancements On Off] (What's this?)

  • 1. G. AUCHMUTY AND D. BAO, Harnack-type inequalities for evolution equations, Proc. Amer. Math. Soc., 122 (1994), pp. 117-129. MR 94k:35127
  • 2. E. BARUCCI, S. POLIDORO, AND V. VESPRI, Some results on partial differential equations and Asian options, Math. Models Methods Appl. Sci., 11 (2001), pp. 475-497. MR 2002f:35233
  • 3. H. D. CAO AND S.-T. YAU, Gradient estimates, Harnack inequalities and estimates for heat kernels of the sum of squares of vector fields, Math. Z., 211 (1992), pp. 485-504. MR 94h:58155
  • 4. S. CHANDRESEKHAR, Stochastic problems in physics and astronomy, Rev. Modern Phys., 15 (1943), pp. 1-89. MR 4:248i
  • 5. S. CHAPMAN AND T. G. COWLING, The mathematical theory of nonuniform gases, Cambridge University Press, Cambridge, third ed., 1990. MR 92k:82001
  • 6. W.-L. CHOW, Über Systeme von linearen partiellen Differentialgleichungen erster Ordnung, Math. Ann., 117 (1939), pp. 98-105. MR 1:313d
  • 7. J. J. DUDERSTADT AND W. R. MARTIN, Transport theory, John Wiley & Sons, New York-Chichester-Brisbane, 1979.
    A Wiley-Interscience Publication. MR 84k:82099
  • 8. N. GAROFALO AND E. LANCONELLI, Level sets of the fundamental solution and Harnack inequality for degenerate equations of Kolmogorov type, Trans. Amer. Math. Soc., 321 (1990), pp. 775-792. MR 91i:35108
  • 9. J. HADAMARD, Extension à l'équation de la chaleur d'un théorème de A. Harnack, Rend. Circ. Mat. Palermo (2), 3 (1954), pp. 337-346 (1955). MR 16:930a
  • 10. L. HÖRMANDER, Hypoelliptic second order differential equations, Acta Math., 119 (1967), pp. 147-171. MR 36:5526
  • 11. S. D. IVASISHEN AND O. G. VOZNYAK, On the fundamental solutions of the Cauchy problem for a class of degenerate parabolic equations, Mat. Metodi Fiz.-Mekh. Polya, 41 (1998), pp. 13-19 (translation in J. Math. Sci. (New York) 99 (2000), no. 5, 1533-1540). MR 2000i:35108
  • 12. L. P. KUPCOV, The fundamental solutions of a certain class of elliptic-parabolic second order equations, Differencial$'$ nye Uravnenija, 8 (1972), pp. 1649-1660, 1716. MR 47:3839
  • 13. -, On parabolic means, Dokl. Akad. Nauk SSSR, 252 (1980), pp. 296-301. MR 81g:35059
  • 14. E. LANCONELLI AND S. POLIDORO, On a class of hypoelliptic evolution operators, Rend. Sem. Mat. Univ. Politec. Torino, 52 (1994), pp. 29-63.
    Partial differential equations, II (Turin, 1993). MR 95h:35044
  • 15. P. LI AND S. T. YAU, On the parabolic kernel of the Schrödinger operator, Acta Math., 156 (1986), pp. 153-201. MR 87f:58156
  • 16. A. NAGEL, E. M. STEIN, AND S. WAINGER, Balls and metrics defined by vector fields. I. Basic properties, Acta Math., 155 (1985), pp. 103-147. MR 86k:46049
  • 17. A. PASCUCCI, Hölder regularity for a Kolmogorov equation, Trans. Amer. Math. Soc., 355 (2003), pp. 901-924.
  • 18. B. PINI, Sulla soluzione generalizzata di Wiener per il primo problema di valori al contorno nel caso parabolico, Rend. Sem. Mat. Univ. Padova, 23 (1954), pp. 422-434. MR 16:485c
  • 19. S. POLIDORO, Uniqueness and representation theorems for solutions of Kolmogorov-Fokker-Planck equations, Rend. Mat. Appl. (7), 15 (1995), pp. 535-560 (1996). MR 97a:35134
  • 20. I. M. SONIN, A class of degenerate diffusion processes, Teor. Verojatnost. i Primenen, 12 (1967), pp. 540-547. MR 35:6208

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35K57, 35K65, 35K70

Retrieve articles in all journals with MSC (2000): 35K57, 35K65, 35K70


Additional Information

Andrea Pascucci
Affiliation: Dipartimento di Matematica, Università di Bologna, Piazza di Porta S. Donato 5, 40126 Bologna, Italy
Email: pascucci@dm.unibo.it

Sergio Polidoro
Affiliation: Dipartimento di Matematica, Università di Bologna, Piazza di Porta S. Donato 5, 40126 Bologna, Italy
Email: polidoro@dm.unibo.it

DOI: https://doi.org/10.1090/S0002-9947-04-03407-5
Received by editor(s): May 6, 2003
Published electronically: January 16, 2004
Additional Notes: This work was supported by the University of Bologna, Funds for selected research topics
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society